Time-Delay Estimation using the Characteristic Roots of Delay Differential Equations
Sun Yi1, Wonchang Choi2 & Taher Abu-Lebdeh2 Show affiliations
- Department of Mechanical Engineering, North Carolina A and T State University, United States
- Department of Civil, Architectural and Environmental Engineering, North Carolina A and T State University, Greensboro, United States
American Journal of Applied Sciences, Volume 9, Issue 6, pp. 955–960 · doi.org/10.3844/ajassp.2012.955.960
Abstract
Problem statement: For ordinary dynamic systems (i.e., non-delayed), various methods such as linear least-squares, gradient-weighted least-squares, Kalman filtering and other robust techniques have been widely used in signal processing, robotics, civil engineering. On the other hand, time-delay estimation of systems with unknown time-delay is still a challenging problem due to difficulty in formulation caused. Approach: The presented method makes use of the Lambert W function and analytical solutions of scalar first-order Delay Differential Equations (DDEs). The Lambert W function has been known to be useful in solving delay differential equations. From the solutions in terms of the Lambert W function, the dominant characteristic roots can be obtained and used to estimate time-delays. The function is already embedded in various software packages (e.g., MATLAB) and thus, the presented method can be readily used for time-delay systems. Results: The presented method and the provided examples show ease of formulation and accuracy of time-delay estimation. Conclusion: Estimation of time-delays can be conducted in an analytical way. The presented method will be extended to general systems of DDEs and application to physical systems.
Licence and reuse
Free to read. This article carries the publisher’s copyright, as printed on it: © 2012 Science Publications. It is free to read; ask us before reusing it.
How to reuse this articleResponses (0)
About this article
Yi, S., Choi, W. & Abu-Lebdeh, T. (2012). Time-Delay Estimation using the Characteristic Roots of Delay Differential Equations. American Journal of Applied Sciences, 9(6), 955–960. https://doi.org/10.3844/ajassp.2012.955.960
- Licence
- © Science Publications
- Issue
- Volume 9, Issue 6
- Policies
- Editorial independenceUse of generative AIData availabilityAppeals and complaints
- Version
- Version of record
